MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE49

ENCORE MEDICAL, L.P. FOUNDATION HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE49
Catalog Number 412-02-049
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's hip dislocating; the surgeon removed everything except the stem.
 
Additional Manufacturer Narrative
The reason for this revision surgery was hip dislocation.The length of the in-vivo service was 13 days.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The surgeon reported no issues associated with the explanted product and provided no information that definitively described the root cause or reason of this event.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Factors that may contribute to joint dislocation that are not associated with the implants are: improper implant selection, degenerative bone disease, patient non-compliance with medical instructions.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE49
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5451358
Report Number1644408-2016-00072
Device Sequence Number18868584
Product Code KWY
UDI-Device Identifier00888912077408
UDI-Public(01)00888912077408
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,litera
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number412-02-049
Device Lot Number996B1074
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2016
Supplement Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR